September #116 : Combo Vision

POZ - Health, Life and HIV
Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:

Back to home » Archives » POZ Magazine issues




Table of Contents
 

Charles King Has a Dream

Cross-Country Crusaders

Quoth the Raven




A Trip to Bountiful

Doctor's Diary - September 2005

Combo Vision

Hearts and Chocolate

The New HIV Bouncers

Foreign Agents

Positively Fit

Fitness 101

Weep No More

Ask the Sexpert - September 2005

Antibody Snatcher

The DL Deal

Legal Eye - September 2005

Medicaid Watch

Savings and Moan

Freedom to Worship

Spirit Guide




Teenage Wasteland

Shooting Gallery

HIV Hot Spots for Injections

Buzz Kill

Run for the Border

Mentors - September 2005

I Say a Little Prayer

Easy Come, Easy Go

Forever a Fighter




Founder's Letter - September 2005

Mailbox - September 2005



 
Most Popular Lessons

The HIV Life Cycle

Shingles

Herpes Simplex Virus

Syphilis & Neurosyphilis

Treatments for Opportunistic Infections (OIs)

What is AIDS & HIV?

Hepatitis & HIV



email print

September 2005


Combo Vision

How well do you know your meds? These three HIVers can even visualize their regimens

Rose Todd-Stanford,
46, Cincinnati
Diagnosed 1993

Combo: Reyataz  with a Norvir booster, Viread, AZT
How do you like it? I’m good with AZT, Viread and Reyataz. In a previous combo, I used to take Norvir at full dose and I had problems. But I’ve forgiven it and  made friends with it at the lower dose. It does still seem to cause me some lipo—my breast size has gone up.  
How do you picture your pills? Reyataz is an opening flower. Norvir—I see sickness. For Viread, I see a book—only because the name includes “read.” For AZT, I see a rainbow.
Words of wisdom: If a drug’s side effects are more uncomfortable than HIV, then I don’t want to take that med. I’d rather have five good years than 20 years with diarrhea and lipo.

Dyane Haddock,
41, New port Richey, Florida
Diagnosed 1994

Combo: Viramune, Emtriva, Ziagen
How do you like it? I have no  issues with Viramune or Emtriva, but Ziagen seems to give me intestinal problems.
How do you picture your pills? Viramune can make me tired, so I imagine my big, soft bed, with lots of pillows. Emtriva is a happily blank picture. For Ziagen, I see a bloated stomach.
Words of wisdom: Despite the side effects, my doctor and I are happy with this combo because my CD4s stay above 500. I guess the best combo would be none at all.

Ronald H. Jackson,
54, Greensboro, North Carolina
Diagnosed 1992

Combo: Viread, Ziagen, Sustiva
How do you like it? I guess I like it. It’s a once-a-day combo, with or without food, with no side effects.
How do you picture your pills? I just see the colors: Viread, blue; Ziagen and Sustiva, orange. They’re meds for a chronic health problem—nothing more.
Words of wisdom: Taking meds is a necessary evil. As long as they do the job, I’ll keep taking them. What more is there to say?



[Go to top]

Facebook Twitter Google+ MySpace YouTube Tumblr Flickr Instagram
Quick Links
Current Issue

HIV Testing
Safer Sex
Find a Date
Newly Diagnosed
HIV 101
Disclosing Your Status
Starting Treatment
Help Paying for Meds
Search for the Cure
POZ Stories
POZ Opinion
POZ Exclusives
Read the Blogs
Visit the Forums
Job Listings
Events Calendar
POZ on Twitter

Ask POZ Pharmacist

Talk to Us
Poll
Are you buying holiday gifts that raise HIV/AIDS awareness?
Yes
No

Survey
Smoke Signals

more surveys
Contact Us
We welcome your comments!
[ about Smart + Strong | about POZ | POZ advisory board | partner links | advertising policy | advertise/contact us | site map]
© 2014 Smart + Strong. All Rights Reserved. Terms of use and Your privacy.
Smart + Strong® is a registered trademark of CDM Publishing, LLC.